GO TO THE <u>NEXT</u> SPACE SHUTTLE STATUS REPORT

```
KENNEDY SPACE CENTER SPACE SHUTTLE STATUS REPORT
THURSDAY, OCTOBER 12, 1995 (11:14 AM EDT)
```

LAUNCH - 2 DAYS

MISSION: <u>STS-73</u> -- U.S. MICROGRAVITY LABORATORY-2

VEHICLE: Columbia/OV-102

LOCATION: Pad 39B

TARGET LAUNCH DATE/TIME: Oct. 14 at 9:46 a.m. EDT

LAUNCH WINDOW: 2 hours, 30 minutes

TARGET KSC LANDING DATE/TIME: Oct. 30 at 6:41 a.m. (EST)

MISSION DURATION: 15 days, 21 hours, 55 minutes

CREW SIZE: 7

ORBITAL ALTITUDE and INCLINATION: 172 statute miles/39 degrees

NOTE: The countdown for launch of Columbia continues on schedule today for liftoff on Saturday, Oct. 14. The 2 1/2 hour window opens at 9:46 a.m. Columbia is scheduled to land at KSC's Shuttle Landing Facility at 6:41 a.m. Oct. 30.

This morning, Pad 39-B was cleared for loading the onboard cryogenic tanks with the liquid hydrogen and liquid oxygen reactants. Reactant loading was finished at about 10 a.m. The reactants provide electricity for the orbiter and crew while in space and drinking water as a by-product during their 16-day mission.

At this time, preparations are being made to demate the orbiter's mid-body umbilical and retracte it into the <u>fixed service</u> structure. Final vehicle and facility close-outs are also underway. Final mid-deck payload loading operations and spacelab experiment stowage operations will begin this afternoon and continue through tomorrow morning.

On Friday, the <u>rotating service structure</u> will be retracted to launch position at about 2:30 p.m., pending weather. Loading of the external tank with cryogenic propellants is scheduled to begin at about 1:26 a.m. Saturday.

Air Force weather forecasters are currently indicating a 20 percent probability of weather prohibiting launch on Saturday. Onshore winds from the Atlantic will possibly create morning showers. During Saturday's launch window, the winds at Pad 39B are expected to be from the southeast at 12 -16 knots; temperature 83 degrees F; visibility 7 miles; humidity 77 percent; and clouds scattered at 2,500 and 10,000 feet and broken at 25,000 feet. The 24-hour-delay forecast reveals slightly worsening conditions and a 40 percent chance of violation.

The STS-73 crew arrived at KSC yesterday in two groups. The Red Team (Bowersox, Rominger, Thornton and Sacco) flew in at 4 p.m. The Blue Team (Coleman, Lopez-Alegria and Leslie) arrived at about 10:30 p.m.

SUMMARY OF BUILT-IN HOLDS FOR STS-73 (Run 3)

T-TIME	LENGTH OF HOLD	HOLD BEGINS	HOLD ENDS
T-27 hours	4 hours	8:00 p.m. Wednesday	12 midnight Wednesday
T-19 hours	8 hours	8:00 a.m. Thursday	4:00 p.m. Thursday
T-11 hours	19 hours, 26 minutes	12:01 a.m. Friday	7:26 p.m. Friday
T-6 hours	1 hour	12:26 a.m. Saturday	1:26 a.m. Saturday
T-3 hours	2 hours	4:26 a.m. Saturday	6:26 a.m. Saturday
T-20 minutes	10 minutes	9:06 a.m. Saturday	9:16 a.m. Saturday
T-9 minutes	10 minutes	9:27 a.m. Saturdav	9:37 a.m. Saturdav

CREW FOR MISSION STS-73

Catherine ColemanMission Specialist (MS1)Blue TeamMichael Lopez-AlegriaMission Specialist (MS2)Blue TeamKathryn ThorntonMission Specialist (MS3)Red TeamFred LesliePayload Specialist (PS1)Blue Team	<u>Ken Bowersox</u>	Commander (CDR)	Red Team
Michael Lopez-AlegriaMission Specialist (MS2)Blue TeamKathryn ThorntonMission Specialist (MS3)Red TeamFred LesliePayload Specialist (PS1)Blue Team	<u>Kent Rominger</u>	Pilot (PLT)	Red Team
Kathryn ThorntonMission Specialist (MS3)Red TeamFred LesliePayload Specialist (PS1)Blue Team	<u>Catherine Coleman</u>	Mission Specialist (MS1)	Blue Team
<u>Fred Leslie</u> Payload Specialist (PS1) Blue Tea	<u> Michael Lopez-Alegria</u>	Mission Specialist (MS2)	Blue Team
	<u>Kathryn Thornton</u>	Mission Specialist (MS3)	Red Team
<u>Albert Sacco</u> Payload Specialist (PS2) Red Team	<u>Fred Leslie</u>	Payload Specialist (PS1)	Blue Team
	<u>Albert Sacco</u>	Payload Specialist (PS2)	Red Team

SUMMARY OF STS-73 LAUNCH DAY CREW ACTIVITIES

Friday, Oct. 13

Wake up (Blue Team) 7:00 p.m. Breakfast (Blue Team) 7:30 p.m.

Saturday, Oct. 14

```
12:30 a.m. Lunch (Blue Team)
                Wake up (Red Team)
   4:00 a.m.
* 5:11 a.m.
                Breakfast/Dinner and Crew Photo
                Weather briefing (CDR, PLT, MS2)
   5:41 a.m.
                Don launch and entry suits (MS1, MS3, PS1, PS2)
   5:41 a.m.
                Don launch and entry suits (CDR, PLT, MS2)
   5:51 a.m.
* 6:10 a.m.
                Crew suiting photo
                Depart for <u>Launch Pad 39B</u>
* 6:21 a.m.
                Arrive at white room and begin orbiter ingress
* 6:51 a.m.
```

* 8:06 a.m. Close crew hatch

* 9:46 a.m. Launch

* Televised events (times may vary slightly)

All times Eastern

NOTE: For additional details regarding STS-73 countdown milestones, please refer to <u>KSC Release No. 99-95</u>.

MISSION: STS-74 -- 2nd MIR DOCKING (Docking Module)

NOTE: Atlantis remains scheduled for launch as early as Nov. 1. The official launch date will be adjusted about one week once Columbia is launched this weekend. The Shuttle stack was rolled out of the Vehicle Assembly Building beginning at 12:06 a.m. today. It was hard-down on Pad 39A at about 5:30 a.m.